Florida, 2006Lightning Strike in Florida, August 8, 2006
August 8, 2006 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 8, 12:50 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 8, 12:50 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 8 2006
.SYNOPSIS...STILL EXPECTING GOOD COVERAGE OF SHOWERS & TSTMS THIS
AFTERNOON ACROSS THE CWA...GIVEN ATMOSPHERIC CONDITIONS. THE TAE 12Z
SOUNDING IS QUITE MOIST & UNSTABLE WITH A PRECIP WATER VALUE OF 2.20
INCHES...LI OF -7 & A CAPE OF 4185 J/KG. MODIFYING THE SOUNDING FOR
EXPECTED HIGHS IN THE MID 90S THIS AFTERNOON...KEEPS THINGS QUITE
UNSTABLE. IN THE VISUAL SATELLITE IMAGERY...GOOD CU FIELD SETTING
UP...WITH A SEA BREEZE BEING PINED A BIT TO THE COAST...& NOT
EXPECTED TO MOVE TOO FAR INLAND. CURRENT LIKELY POPS MAY BE ABOUT 10
PERCENT TOO HIGH...BUT WILL HOLD AT THIS TIME. THE UPPER RIDGE HAS
SETTLED BACK TO THE MISS VALLEY...WITH A N-NE UPPER FLOW OVER THE
CWA...WHICH WILL TAKE ANY STORMS TO THE S-SW. SEVERE THREAT REMAINS
LOW WITH ONLY AN ISOLATED STORM POSSIBLE...WITH HEAVY RAIN...GUSTY
WINDS & CONTINUOUS LIGHTNING AS THE MAIN THREATS.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY).
ON WEDNESDAY...POP FORECAST WILL REMAIN HIGH WITH EXPECTED IN PLACE
MOIST & UNSTABLE ATMOSPHERE...HEATING OF THE DAY...A WEAK SURFACE
LOW PRESSURE TROUGH...& THE APPROACH OF THE UPPER LOW OVER THE
SOUTHERN FL PENINSULA. CURRENT LIKELY POP LOOKS GOOD PER MAV
GUIDANCE. MET GUIDANCE SIMILAR FOR N FL LOCATIONS...WHILE MUCH LOWER
FOR SE AL...& IN BETWEEN FOR SW GA. INTO THURSDAY...THE UPPER RIDGE
BUILDS BACK TO THE CENTRAL PLAINS...THE UPPER LOW OVER THE GULF OF
MEX CONTINUES WEST...& A TROUGH SETTLES OVER THE NE U.S. SURFACE
TROUGH HOLDS ON OVER THE SE U.S. & THE CWA. THIS WILL KEEP POP
VALUES ABOVE NORMAL. TEMPS WILL COME DOWN A BIT AS THE UPPER RIDGE
SETTLES MORE WEST...BRING VALUES BACK CLOSER TO THE LOWER 90S.
.LONG TERM...(FRIDAY THROUGH TUESDAY).
AS THE UPPER RIDGE DOES MOVE MORE WEST...AN UPPER NW FLOW SETS UP
FOR THE SE U.S...WHICH THE GFS IS INDICATING ENERGY IN THE STREAM TO
MAKE IT TO THE CWA...& CONSEQUENTLY KEEP POPS AROUND OR A BIT ABOVE
NORMAL. SLIGHTLY HIGHER THAN CLIMO POPS CONTINUE FRIDAY THROUGH
SUNDAY AS A TROUGH BUILDS IN OVER THE EAST COAST. THE TROUGH FINALLY
SHIFTS EASTWARD SUNDAY NIGHT AND POPS DECREASE EARLY NEXT WEEK AS
THE RIDGE AND SOME DRIER AIR PUSHES IN FROM THE NW.
&&
.MARINE...WINDS & SEAS WILL BE A BIT ELEVATED WITH 1-2 FT NEAR
SHORE...2-3 FT OFFSHORE. WINDS E-SE TODAY...WITH AN ONSHORE FLOW
THIS AFTERNOON. WEDNESDAY WILL SEE A MORE S-SW FLOW 5-10 KNOTS.
THURSDAY A W-SW FLOW IS EXPECTED. SPEEDS WILL GENERALLY BE 5-15
KNOTS.
&&
.AVIATION...VFR CONDITIONS INTO THIS AFTERNOON. ISOLATED TO
SCATTERED SHOWERS & TSTMS DEVELOPING. STEERING FLOW WILL TAKE STORMS
FROM THE NE TO THE SW. USED TEMPO GROUPS WITH EXPECTED IFR WITH
STRONGER TSTMS WITH GUSTY WINDS...VERY HEAVY RAIN REDUCING VSBYS TO
2-4 NM...& AT TIMES CONTINUOUS LIGHTNING. AFTER SUNSET...CONVECTION
WILL GRADUALLY WEAKEN & DISSIPATE. THEN MAINLY VFR OVERNIGHT WITH
LIGHT FOG. WINDS MAINLY NE-E 5-10 MPH...BECOMING LIGHT & VARIABLE
OVERNIGHT. ONSHORE FLOW ALONG THE COAST THROUGH SUNSET WITH SEA
BREEZE.
&&
.FIRE WEATHER...RH VALUES REMAIN HIGH. NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 94 75 92 / 20 50 40 60
PANAMA CITY 78 91 78 90 / 20 50 40 60
DOTHAN 75 94 75 91 / 20 50 40 60
ALBANY 75 95 75 92 / 20 50 40 60
VALDOSTA 75 94 75 92 / 20 50 40 60
CROSS CITY 74 93 75 90 / 30 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AVIATION/FIRE WEATHER...KGG
PUBLIC/MARINE...MCT
Hazardous weather outlook, Aug 8, 3:25 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT TUE AUG 8 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-090830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
325 AM CDT TUE AUG 8 2006 /425 AM EDT TUE AUG 8 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
MORNING OVER FLORIDA AND EARLY THIS AFTERNOON OVER GEORGIA AND
ALABAMA AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA AND
ENHANCES ACTIVITY DEVELOPING WITH THE SEA BREEZE. MOST OF THESE
STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY PRODUCE
BRIEF GUSTY WINDS. TEMPERATURES WILL ONCE AGAIN BE WARM...WITH
HIGHS IN THE MID 90S EXPECTED OVER MANY AREAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AS HIGH PRESSURE CONTINUES TO MOVE WEST...AN UPPER LEVEL LOW WILL
TRACK ACROSS THE FLORIDA PENINSULA AND INTO THE EASTERN GULF ON
WEDNESDAY. THIS WILL ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY
WEDNESDAY AND POSSIBLY THURSDAY. A SURFACE BOUNDARY WILL REMAIN
NEAR THE AREA THROUGH THE END OF THE WEEK AND KEEP PRECIPITATION
CHANCES RATHER HIGH THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH ALL INTERESTS
SHOULD MONITOR UPDATES ON THE WEATHER SITUATION THIS AFTERNOON
SHOULD SOME STORMS BECOME SEVERE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
MCNATT
In the hours before
Special weather statement, Aug 8, 12:43 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT TUE AUG 8 2006
FLZ012-081845-
BAY-
1243 PM CDT TUE AUG 8 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE
PANHANDLE OF FLORIDA...
* UNTIL 145 PM CDT
AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CALLAWAY...MOVING SOUTHWEST AT 10 MPH.
THIS STORM WILL BE NEAR...
TYNDALL AFB BY 100 PM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
38-GODSEY
Local storm report, Aug 8, 1:07 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL ENTERPRISE 31.12N 84.83W
08/08/2006 E0.75 INCH MILLER GA EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN SOUTHWEST CORNER OF MILLER
COUNTY.
&&
GODSEYSpecial weather statement, Aug 8, 1:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT TUE AUG 8 2006
FLZ034-081930-
DIXIE-
223 PM EDT TUE AUG 8 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY IN
NORTH FLORIDA...
* UNTIL 330 PM EDT
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STEINHATCHEE...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 8, 2:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE AUG 8 2006
FLZ012-081945-
BAY-
200 PM CDT TUE AUG 8 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BAY COUNTY
IN THE FLORIDA PANHANDLE...
* UNTIL 245 PM CDT
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN BAY COUNTY MOVING
WEST AT 5 MPH.
SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
14-MROCZKA
Special weather statement, Aug 8, 2:22 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT TUE AUG 8 2006
FLZ028-082000-
TAYLOR-
322 PM EDT TUE AUG 8 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TAYLOR COUNTY...
* UNTIL 400 PM EDT
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
PERRY TO PERRY...MOVING NORTHWEST AT 5 TO 10 MPH.
PEOPLE IN NORTHERN TAYLOR COUNTY...INCLUDING THE CITY OF PERRY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
18-WOOL
Special weather statement, Aug 8, 2:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT TUE AUG 8 2006
FLZ014-082030-
GULF-
224 PM CDT TUE AUG 8 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GULF COUNTY IN NORTH
FLORIDA...
* UNTIL 430 PM EDT (330 PM CDT)
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF APALACHICOLA...MOVING
SOUTHWEST AT 5 MPH.
THIS STORM WILL BE NEAR...
PORT ST. JOE BY 410 PM EDT (310 PM CDT)
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
38-GODSEY
Lightning, Bay
- When
- August 8, 2:30 PM EST
- Where
- Bay County, Panama City Beach
- Property damage
- $350,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
Lightning struck a home on the east side of Panama City Beach and caused extensive damage. Reported by the Panama City News Herald.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 8, 20061 death · 1 event
- Rip Current in Florida, August 8, 20061 death · 1 event
- Heat in Louisiana, August 8, 20061 death · 1 event
- Damaging Wind in Alabama, August 8, 20061 injured · $350,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 8, 2006$500,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$189,000 · 55 kt wind · 11 events
- Lightning Strike in Nebraska, August 8, 2006$225,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 8, 20061 injured · $60,000 · 55 kt wind · 5 events
- Flash Flood in Arizona, August 8, 2006$75,000 · 1 event
- Damaging Wind in Arizona, August 8, 2006$62,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$44,000 · 1 in hail · 7 events
- Damaging Wind in Arizona, August 8, 2006$50,000 · 68 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529460.